MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CON LNR 0DEG 26ID 50-52OD SZ E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. CON LNR 0DEG 26ID 50-52OD SZ E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 71323114
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a left thr surgery had been performed on an unspecified date, the patient experienced dislocation.This adverse event was addressed by revision surgery to exchange the con lnr 0deg 26id 50-52od sz e, with competitor products.The patient current health status is unknown.No further information is available.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The x-ray provided was reviewed and could not confirm the dislocation, but the disassembly of the liner is visible and confirmed.The clinical/medical investigation concluded that, the undated x-ray and photo provided were reviewed.The x-ray appears that the constrained liner has disassembled while implanted.Whether this a cause of the dislocations or a result it cannot be concluded but at the time of the x-ray the hip was not dislocated at that time.No other medical/ clinical documentation was provided.Without supporting medical documentation, a thorough medical assessment cannot be performed but the patient impact is limited to the revision procedure.In the event additional medical/clinical records are received, the clinical task may be re-opened, and a thorough assessment will be rendered at that time.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for reflection constrained liner acetabular system revealed that implant loosening has been identified as a adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.The contribution of the device to the reported incident could be corroborated as the x-ray confirm the disassembly of the device.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CON LNR 0DEG 26ID 50-52OD SZ E
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13635916
Report Number1020279-2022-00931
Device Sequence Number20102727
Product Code KWZ
UDI-Device Identifier03596010510884
UDI-Public03596010510884
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K033442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71323114
Device Catalogue Number71323114
Device Lot Number18GM17920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexFemale